Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 123, NWS Milwaukee, WI

August 6, 2000Walworth County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 6, 2000, 3:12 PM CDT for Walworth County, Wisconsin. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 6, 2000, 3:12 PM CDT (20:12 UTC)
Expired
Aug 6, 2000, 4:15 PM CDT
In force
63 min
Issued by
NWS Milwaukee, WI
Area
Whole counties

County Walworth County, WI

What was reported inside it

TimeReportWhereRemark
Aug 6, 3:25 PM CDTThunderstorm WindFontana, WI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 6, 1:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2000-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2000-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1267 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1049 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
-0.3
Supercell composite
-3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

903 
WUUS53 KMKX 062012
SVRMKE
WIC127-062115-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE-SULLIVAN WI
312 PM CDT SUN AUG 6 2000

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WALWORTH COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 415 PM CDT

* AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES NORTHWEST OF SHARON...OR ABOUT 10 MILES
  EAST OF BELOIT...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DARIEN AT 320 PM CDT.
  DELAVAN AT 325 PM CDT.
  ELKHORN AT 330 PM CDT.
  WILLIAMS BAY AT 335 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR 
DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...HEAVY RAINFALL
AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY

DAVIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:13 PM CDT, 59 minutes earlier.

Area forecast discussion, Aug 6, 2:13 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
213 PM CDT SUN AUG 6 2000

FORECAST FOCUS ON SEVERE THUNDERSTORM ACTIVITY THIS EVENING/TONIGHT.

COLD FRONT OVER WESTERN WISCONSIN HAS SLOWED UP A BIT WITH LITTLE
MOVEMENT DURING THE PAST FEW HOURS. THIS MEANS THE CHANCE FOR
SHOWERS/THUNDERSTORMS WILL LINGER TONIGHT IN SOUTHEAST WISCONSIN.
CURRENT ACTIVITY ON THE DOPPLER WARRANTS SCATTERED PRECIPITATION
WORDING AS OPPOSED TO CHANCE. WARMING...INSTABILITY...AND HIGH DEW
POINTS HAVE COME TOGETHER TO PUT SOUTHERN WISCONSIN UNDER A SEVERE
THUNDERSTORM WATCH.

ALL MODELS PROG FRONT TO MOVE THROUGH SOUTHEAST WISCONSIN AROUND
MIDNIGHT. ONCE THIS FRONT MOVES THROUGH...A BRIEF RIDGE OF HIGH
PRESSURE WILL PROVIDE A WARM DRY MONDAY.

ALL MODELS DRAG A WARM FRONT THROUGH SOUTHERN WISCONSIN MONDAY
NIGHT...WITH A BAND OF PRECIPITATION FORMING OVER IA/SRN MN THEN
MOVING EWD TOWARD WI. HOWEVER...MODELS DIFFER ON LOCATION OF
PRECIPITATION. ETA BRINGS THE BULK OF THE PRECIPITATION OVER
NORTHERN ILLINOIS. NGM BRINGS THE PRECIPITATION THROUGH CENTRAL
WISCONSIN. WHILE THE AVN BRINGS THE RAIN THROUGH SOUTHERN
WISCONSIN. WILL GO WITH THE MIDDLE OF THE ROAD HERE AND BRING THE
RAIN THROUGH SOUTHERN WISCONSIN MONDAY NIGHT...LASTING ALL DAY
TUESDAY.

.UWNMS...OUT TO LUNCH AS FAR AS PRECIP...HAS PRECIP OVER WISCONSIN
ON MONDAY. WITH ABSOLUTELY NO PRECIP OVER WISCONSIN ON MONDAY NIGHT.

.MKX...NONE.

KURIMSKI

In the hours before

Special weather statement, Aug 6, 2:23 PM CDT, 49 minutes before
WIZ063-062000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
223 PM CDT SUN AUG 6 2000

...STRONG THUNDERSTORMS DEVELOPING ACROSS SOUTHERN DANE COUNTY...

AT 2:20 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS DEVELOPING ACROSS SOUTHERN DANE COUNTY.
SOME CITIES LIKELY TO BE AFFECTED THROUGH 3:00 PM ARE FITCHBURG...
OREGON...STOUGHTON...COTTAGE GROVE...DEERFIELD AND ROCKDALE.
PERSONS IN THESE AREAS CAN EXPECT TORRENTIAL RAINS TO ONE INCH IN A
SHORT PERIOD OF TIME...HAIL TO ONE HALF INCH AND WIND GUSTS TO 57
MPH.

GD
Special weather statement, Aug 6, 2:44 PM CDT, 28 minutes before
WIZ064-062015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
244 PM CDT SUN AUG 6 2000

...STRONG THUNDERSTORMS APPROACHING WESTERN JEFFERSON COUNTY...

AT 2:40 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS APPROACHING WESTERN JEFFERSON COUNTY. SOME
CITIES LIKELY TO BE AFFECTED ARE LAKE MILLS...LAKE RIPLEY...JOHNSON
CREEK AND JEFFERSON THROUGH 3:15 PM CDT. PERSONS IN THESE AREAS CAN
EXPECT TORRENTIAL RAINS TO ONE INCH IN A SHORT PERIOD OF TIME...HAIL
TO ONE HALF INCH AND WIND GUSTS TO 50 MPH. SEEK SAFE SHELTER IF
THREATENING WEATHER APPROACHES. A SEVERE THUNDERSTORM WATCH REMAINS
IN EFFECT UNTIL 7:00 PM CDT.

GD

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 1:54 PM CDTSevere Thunderstorm WarningMKXGreen66 min
Aug 6, 2:07 PM CDTTornado WarningMKXGreen, Rock68 min
Aug 6, 2:59 PM CDTSevere Thunderstorm WarningMKXDodge, Jefferson, Washington, Waukesha61 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.